Hail, Nowata
- When
- April 13, 2:57 PM CST
- Where
- Nowata County, Lenapah
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 36.850, -95.630
A cluster of thunderstorms across Kansas moved southeast into far northeastern Oklahoma. Small hail was reported with one of the storms in the cluster.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A cluster of thunderstorms across Kansas moved southeast into far northeastern Oklahoma. Small hail was reported with one of the storms in the cluster.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 13, 11:46 AM CST, 3 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1246 PM CDT FRI APR 13 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. BROKEN TO OVERCAST LOW LEVEL CLOUD DECKS AS WELL AS GUSTY SOUTHERLY WINDS HAVE BEEN OBSERVED AND ARE EXPECTED TO CONTINUE ACROSS ALL TAF SITES THROUGH THE PERIOD AS THE REGION REMAINS WITHIN A WARM SECTOR AHEAD OF DRYLINE OVER WESTERN OKLAHOMA. CHANCES FOR THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT AND WILL CONTINUE THE VCTS FOR BVO/TUL/RVS/XNA SITES. && .PREV DISCUSSION... /ISSUED 1053 AM CDT FRI APR 13 2012/ ..UPDATE... DISCUSSION... A FEW STORMS HAVE DEVELOPED OVER THE FAR NORTHEAST CORNER OF OKLAHOMA AND THE FAR NORTHWEST CORNER OF ARKANSAS IN THE VICINITY OF A WARM FRONT PUSHING NORTHEAST THIS MORNING. SENT A MORNING UPDATE TO TWEAK POPS FOR THE NEXT FEW HOURS...OTHERWISE THE REST OF THE GRIDS LOOK TO BE IN GOOD SHAPE. THUNDERSTORM CHANCES WILL REMAIN THROUGH THE AFTERNOON/EVENING AND OVERNIGHT AS STORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE POSITIONED OVER WESTERN OKLAHOMA AND PUSH EAST- NORTHEASTWARD. LATEST MODEL ANALYSIS INDICATES THAT THESE STORMS COULD BE DURING THE EVENING AND INTO THE OVERNIGHT HOURS. A RISK OF SEVERE WEATHER WILL BE POSSIBLE WITH LARGE HAIL...DAMAGING WINDS... AND ALSO A LIMITED THREAT OF TORNADOES. && .PRELIMINARY POINT TEMPS/POPS... TUL 65 78 64 75 / 60 30 60 60 FSM 62 80 62 77 / 30 20 30 70 MLC 67 77 67 76 / 30 20 50 70 BVO 65 79 64 77 / 70 50 60 50 FYV 60 76 62 72 / 40 20 40 70 BYV 60 76 62 72 / 40 20 30 70 MKO 62 78 64 75 / 50 20 50 70 MIO 65 77 67 75 / 70 30 50 60 F10 66 77 66 76 / 50 20 50 70 HHW 65 79 67 73 / 20 20 40 70 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 350 PM CDT FRI APR 13 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-140630- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 350 PM CDT FRI APR 13 2012 ...AN ACTIVE WEATHER PATTERN WITH SEVERAL ROUNDS OF SEVERE WEATHER LIKELY THROUGH THE WEEKEND... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA...ALONG AND NORTH OF INTERSTATE 40 IN EASTERN OKLAHOMA. ONSET...AFTER 6PM. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...ALONG AND NORTH OF INTERSTATE 40. ONSET...AFTER 6PM. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS ARE DEVELOPING OVER NORTHEAST OKLAHOMA THIS AFTERNOON...WHILE OTHER SEVERE STORMS OVER CENTRAL OKLAHOMA WILL EVENTUALLY MOVE INTO EASTERN OKLAHOMA TOWARD EVENING. THE ATMOSPHERE OVER THE REGION IS MODERATELY UNSTABLE...AND DEEP LAYER WIND SHEAR IS GREAT ENOUGH TO ALLOW FOR ORGANIZED...ROTATING STORMS. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. LOW LEVEL SHEAR IS FAIRLY WEAK THIS AFTERNOON WHICH WILL MITIGATE THE TORNADO POTENTIAL INITIALLY. HOWEVER...THE LOW LEVEL SHEAR IS EXPECTED TO INCREASE BY THIS EVENING AS THE LOW LEVEL JET STRENGTHENS. THUS...THE TORNADO POTENTIAL WILL INCREASE THIS EVENING WITH ANY SUSTAINED DISCRETE CELLS. THE BEST POTENTIAL FOR SEVERE WEATHER...INCLUDING TORNADOES...WILL BE ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. LOCALIZED HEAVY RAIN AND FLASH FLOODING WILL ALSO BE OF SOME CONCERN...ALTHOUGH WIDESPREAD FLASH FLOODING IS NOT ANTICIPATED. THIS THUNDERSTORM ACTIVITY IS EXPECTED TO BE OUT OF THE AREA BY SUNRISE SATURDAY MORNING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. MONDAY THROUGH THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER ACROSS PARTS OF THE AREA CONTINUES TO BE PROBABLE THIS WEEKEND. MUCH OF SATURDAY SHOULD REMAIN FAIRLY QUIET...WITH SEVERE THUNDERSTORM ACTIVITY DEVELOPING LATE IN THE DAY...PERSISTING INTO SUNDAY. THUNDERSTORMS ARE EXPECTED TO INITIATE SATURDAY AFTERNOON AND EVENING ALONG AND NEAR THE DRYLINE IN WESTERN AND CENTRAL OKLAHOMA AND QUICKLY MOVE TOWARDS EASTERN OKLAHOMA...WITH SUPERCELLS THE EXPECTED STORM MODE. HIGH INSTABILITY...DEEP LAYER SHEAR...AND ALSO LOW LEVEL SHEAR ARE SUPPORTIVE OF A STRONG TORNADO THREAT...IN ADDITION TO VERY LARGE HAIL NEAR BASEBALL SIZE AND DAMAGING WIND GUSTS. THE MOST LIKELY PART OF THE AREA TO SEE SUPERCELLS IS WEST OF THE HIGHWAY 69 CORRIDOR IN NORTHEAST OKLAHOMA. THERE ARE SOME INDICATIONS THAT A SQUALL LINE COULD FORM AFTER MIDNIGHT SATURDAY NIGHT AS A COLD FRONT OVERTAKES THE DRYLINE. THE SQUALL LINE WOULD PUSH ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY SUNDAY AFTERNOON. DUE TO THE HIGH LOW LEVEL SHEAR...THIS WOULD NOT END THE TORNADO THREAT COMPLETELY...ALTHOUGH THE THREAT OF SIGNIFICANT TORNADOES WOULD LESSEN. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS...FIRST RESPONDERS...AND OTHER INTERESTED PARTIES SHOULD CONTINUE TO MONITOR FORECASTS AND STATEMENTS AS DETAILS CONTINUE TO BE REFINED CONCERNING THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER DURING THE SATURDAY AND SUNDAY PERIOD. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
317 PM CDT FRI APR 13 2012
OKZ054>056-132045-
NOWATA OK-OSAGE OK-WASHINGTON OK-
317 PM CDT FRI APR 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN NOWATA...EASTERN OSAGE AND WASHINGTON
AT 317 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
OCHELATA...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
OCHELATA...BARTLESVILLE...DEWEY...WANN...DELAWARE AND NOWATA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3699 9580 3671 9557 3652 9605 3665 9620
TIME...MOT...LOC 2017Z 224DEG 36KT 3661 9606The Tulsa radar (KINX), 75 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 376192.